Alert archive / Kentucky / Tornado Warnings in 2023
Tornado Warning 12, NWS Jackson, KY
NWS Jackson, KY issued this tornado warning at Jun 11, 2023, 8:21 PM EDT for Bell County, Harlan County, Kentucky. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2023, 8:21 PM EDT (00:21 UTC)
- Expired
- Jun 11, 2023, 8:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.0 in
Counties Bell County, KY, Harlan County, KY
The radar
The Knoxville radar (KMRX), 60 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 8:39 PM EDT | TSTM WND DMG | 1 Ese Peepace Store, KY | A tree was reported to have been blown down on KY 987. The even time is radar estimated. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 4:34 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.4 hours before the alert went out and 295 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 119 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
674
WFUS53 KJKL 120021
TORJKL
KYC013-095-120045-
/O.NEW.KJKL.TO.W.0012.230612T0021Z-230612T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service JACKSON KY
821 PM EDT Sun Jun 11 2023
The National Weather Service in JACKSON KY has issued a
* Tornado Warning for...
Southwestern Harlan County in southeastern Kentucky...
Southeastern Bell County in southeastern Kentucky...
* Until 845 PM EDT.
* At 821 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Cubage, or 13 miles southwest of Harlan, moving
east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Hensley Store around 835 PM EDT.
Peepace Store around 840 PM EDT.
Other locations in the path of this tornadic thunderstorm include
Smith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3667 8350 3670 8351 3678 8322 3674 8319
3670 8334 3667 8343
TIME...MOT...LOC 0021Z 252DEG 26KT 3667 8345
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
JMW2 follow-up statements
999
WWUS53 KJKL 120030
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
830 PM EDT Sun Jun 11 2023
KYC013-120039-
/O.CAN.KJKL.TO.W.0012.000000T0000Z-230612T0045Z/
Bell KY-
830 PM EDT Sun Jun 11 2023
...THE TORNADO WARNING FOR SOUTHEASTERN BELL COUNTY IS CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
southeastern Kentucky.
LAT...LON 3672 8343 3678 8322 3674 8319 3670 8334
3667 8343
TIME...MOT...LOC 0029Z 252DEG 26KT 3669 8337
$$
KYC095-120045-
/O.CON.KJKL.TO.W.0012.000000T0000Z-230612T0045Z/
Harlan KY-
830 PM EDT Sun Jun 11 2023
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR
SOUTHWESTERN HARLAN COUNTY...
At 829 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Hensley Store, or 10 miles south of Harlan, moving
east at 30 mph.
HAZARD...Tornado and quarter size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Martins Fork around 835 PM EDT.
Other locations in the path of this tornadic thunderstorm include
Smith.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3672 8343 3678 8322 3674 8319 3670 8334
3667 8343
TIME...MOT...LOC 0029Z 252DEG 26KT 3669 8337
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
$$
JMW711
WWUS53 KJKL 120045
SVSJKL
Severe Weather Statement
National Weather Service JACKSON KY
845 PM EDT Sun Jun 11 2023
KYC095-120054-
/O.EXP.KJKL.TO.W.0012.000000T0000Z-230612T0045Z/
Harlan KY-
845 PM EDT Sun Jun 11 2023
...THE TORNADO WARNING FOR SOUTHWESTERN HARLAN COUNTY WILL EXPIRE AT
845 PM EDT...
The Tornado Warning that was previously in effect has been reissued
for southern Harlan County and is in effect until 9:15 PM EDT.
Please refer to that bulletin for the latest severe weather
information.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
southeastern Kentucky.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
JACKSON KY.
LAT...LON 3672 8343 3678 8322 3674 8319 3670 8334
3667 8343
TIME...MOT...LOC 0044Z 252DEG 26KT 3672 8325
$$
JMWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this tornado warning went out at Jun 11, 4:31 PM EDT, 3 hours 50 minutes earlier.
Area forecast discussion, Jun 11, 4:31 PM EDT, 3 hours 50 minutes before
AREA FORECAST DISCUSSION National Weather Service Jackson KY 431 PM EDT Sun Jun 11 2023 .SHORT TERM...(This evening through Monday night) Issued at 431 PM EDT SUN JUN 11 2023 Things are ramping up quickly this afternoon. It started during the morning hours, when a warm front lifted north across eastern Kentucky, leading to a round of showers and a few rumbles of thunder. This front was connected to a low pressure system located across eastern Missouri during the morning. As the low pressure system continued to move eastward throughout the early afternoon hours, this pushed the warm front northeast of the CWA, taking the rainfall with it. This then gifted us several hours of drying and even some clearing of the clouds in some locations. Clearing is not good - it allows for warming and increases the instability in turn. Now as the low pressure system continues to move across southern Indiana, it is dragging a cold front with it. This cold front is the epicenter for afternoon convection development. Our proximity to the low pressure system, and a relatively cold airmass trying to push out the warm one in place, is leading to some decent instability. Lapse rates aren't overly impressive, but still good. Winds in the low levels are slightly veering, helping to increase the spin and organization of any storms that move into eastern Kentucky. The winds aloft are also quite strong. CAPE values are decent after 21Z, but nothing overly impressive. Can't rule out a few storms producing quarter sized or perhaps even slightly large hail. But really watching out for the winds as these storms roll through. No doubt there will be some trees down, which if they land on a power line, could lead to some power outages as well. Rainfall still is not that much of a concern. We really need the rain right now with the increasing drought conditions in place. Between 1 and 1.75 inches (forecast), or even upwards to 2.5 inches (worst case) would easily be absorbed. The bigger concern is how fast this rain falls. Heavy rainfall rates may cause drainage and soils to be overwhelmed, which could in turn lead to some isolated instances of flash flooding. The storms are now ongoing across central KY, nearing the JKL CWA border, mainly in line with where SPC has an enhanced risk boss. Many of these storms are growing quite large and some are spinning, which has prompted LMK and OHX to issue several warnings already. We are ready to follow suit as they cross into our CWA. Thankfully, the farther east they travel, the less instability they will have to play with - so the hope is that they begin falling apart east of I- 75, though anything is still possible at this point. Once the cold front passes through the CWA just after 6Z, expect most of the storms and rain to exit with it. The caveat will be the high terrain along the VA border, where northeast flow could lead to some continued upslope precipitation through Monday morning and into the first part of the afternoon. This flow is also notorious for keeping clouds banked into the region, so adjusted in grids (along with temps) accordingly. Expect generally upper 50s to low 60s for temps overnight. Clouds will finally break apart and exit for Monday afternoon. Even with the return of sunshine, a much colder airmass will be in place, with strong northerly flow aloft will inhibit best temperature climbs. Highs tomorrow will top out int he low 70s for most locations. This colder airmass will then translate into the overnight as well, as surface high pressure begins to encroach on Kentucky, and winds are quite light. Temperatures should fall quite nicely given the clear skies and strong subsidence, with some of the deepest valleys likely decoupling. Overnight lows Monday night will generally be in the 40s, with a few locations staying right around 50. .LONG TERM...(Tuesday through Sunday) Issued at 350 PM EDT SUN JUN 11 2023 The latest model data suggests that a large trough of low pressure will be spinning over the Great Lakes to begin the period on Tuesday morning. General ridging is expected to be in place across the Great Plains, with an upper trough in place along the central Rockies and more troughing troughiness in place over the western CONUS. This pattern will slowly shift eastward as the eastern trough pushes off to the east Tuesday through Thursday. It appears that short waves will be moving by to our north and south, and may bring a few showers and storms to our far northern and southern areas Tuesday through Wednesday. We should see short break from any rain Wednesday night and Thursday morning, as weak ridging at the surface briefly influences our weather. Another round of scattered showers and storms may be on tap for late Thursday into early Thursday evening, as moisture migrating around the back side of the large departing upper trough interacts with our terrain and the heat of the day. Thursday night should be dry, but more rain is in the offing for Friday through Sunday, as another large trough of low pressure moves out of the southern Plains and across the Ohio and Tennessee valleys. We should experience multiple rounds of precipitation across the area as this system makes its way across the region. Temperatures, after starting off below normal on Tuesday, should rebound to generally above normal values from Wednesday onward as generally southerly flow sets up across the area. Daily highs in the low to mid 80s are possible, along with nightly lows in the upper 50s and lower 60s. Winds will be persistently breezy and a bit gusty during the passage of each low pressure system this coming week. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) ISSUED AT 221 PM EDT SUN JUN 11 2023 Going to be a complex forecast over the next 18+ hours. A warm front has lifted through eastern Kentucky, with most of the rain now having exited the TAF sites, but VFR to MVFR CIGS remain at most locations. Skies will clear out for a few more hours, before another stronger line of showers and thunderstorms develops along the approaching cold front and moves through the TAF sites generally between 4pm (20Z) and 9pm (1Z) this afternoon/evening. Lingering rain showers and perhaps a rumble of thunder are also possible into the first part of the overnight until the front passes through. As these stronger storms move through between 4 and 9pm, expect skies to quickly deteriorate, reaching IFR during the overnight and remaining so into Monday morning. VIS will vary throughout the evening and overnight based on the timing and intensity of the storms moving through, but plan for generally MVFR VIS conditions. Prevailing winds will start off southerly at the beginning of the TAF period, but will become more W to WNW behind the front and will stay here through the remainder of the TAF period. However, any storms that pass through will have the capability of mixing down much stronger winds, potentially damaging. Conditions will begin to improve the last 6 hours of the TAF period between 12 and 18Z Monday. && .JKL WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...JMW LONG TERM...AR AVIATION...JMW
Hazardous weather outlook, Jun 11, 4:44 PM EDT, 3 hours 37 minutes before
Hazardous Weather Outlook National Weather Service Jackson KY 444 PM EDT Sun Jun 11 2023 KYZ050-058>060-068-069-079-080-083>088-106-108-109-111>118-122045- Montgomery-Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-Laurel- Wayne-McCreary-Whitley-Knox-Bell-Harlan-Morgan-Wolfe-Magoffin-Lee- Breathitt-Knott-Owsley-Perry-Clay-Leslie-Letcher- Including the cities of Camargo, Jeffersonville, Mount Sterling, Irvine, Ravenna, Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside, Somerset, London, Monticello, Stearns, Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland, Harlan, West Liberty, Campton, Salyersville, Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden, Jenkins, and Whitesburg 444 PM EDT Sun Jun 11 2023 ...SEVERE THUNDERSTORM WATCH 268 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are expected at times through tonight. Some of these storms may produce locally heavy rainfall. In addition, there is a slight to enhanced risk of severe thunderstorms through the evening. Damaging wind gusts are the primary threat with these storms, though hail up to half dollar size and an isolated tornado are also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible during the morning hours along the Virginia border. Thunderstorms are also possible at times from Wednesday through Saturday, mainly during afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of damaging winds, hail, and or heavy rain that may occur later today or tonight. KYZ044-051-052-104-107-110-119-120-122045- Fleming-Bath-Rowan-Elliott-Johnson-Floyd-Martin-Pike- Including the cities of Flemingsburg, Owingsville, Morehead, Sandy Hook, Paintsville, Prestonsburg, Wheelwright, Inez, Coal Run, Elkhorn City, Pikeville, and South Williamson 444 PM EDT Sun Jun 11 2023 This Hazardous Weather Outlook is for a portion of eastern Kentucky. .DAY ONE...Tonight. Thunderstorms are expected at times through tonight. Some of these storms may produce locally heavy rainfall. In addition, there is a slight to enhanced risk of severe thunderstorms through the evening. Damaging wind gusts are the primary threat with these storms, though hail up to half dollar size and an isolated tornado are also possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Thunderstorms are possible during the morning hours along the Virginia border. Thunderstorms are also possible at times from Wednesday through Saturday, mainly during afternoon and evening hours. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any instances of damaging winds, hail, and or heavy rain that may occur later today or tonight. JKL
In the hours before
Local storm report, Jun 11, 6:49 PM EDT, 1 hour 32 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
649 PM EDT Sun Jun 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0444 PM Hail 2 ENE Pulaski County Pa 37.07N 84.68W
06/11/2023 E1.00 inch Pulaski KY Public
Report from mPING: Quarter (1.00 in.).
&&
jmwLocal storm report, Jun 11, 6:50 PM EDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
650 PM EDT Sun Jun 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM Hail 1 N Somerset 37.10N 84.61W
06/11/2023 E1.25 inch Pulaski KY Public
&&
jmwLocal storm report, Jun 11, 6:52 PM EDT, 1 hour 29 minutes before
Preliminary Local Storm Report
National Weather Service Jackson KY
652 PM EDT Sun Jun 11 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM Tstm Wnd Dmg 1 E Faubush 37.06N 84.80W
06/11/2023 Pulaski KY Emergency Mngr
Corrects previous tstm wnd dmg report from 1
E Faubush. Trees were reported down for
about a mile along Highway 1664 at Pierce
Road just west of Nancy. Many of the trees
were partially rotten or small, and
preliminary assessment is straightline
winds.
&&
jmwSpecial weather statement, Jun 11, 6:56 PM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service JACKSON KY
656 PM EDT Sun Jun 11 2023
KYZ115>117-112330-
Clay KY-Perry KY-Leslie KY-
656 PM EDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of central Leslie,
central Perry and east central Clay Counties through 730 PM EDT...
At 656 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hosea, or near Hyden, moving east at 45 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Wendover and Kaliopi around 700 PM EDT.
Hyden, Dryhill, Toulouse, Cinda and Confluence around 705 PM EDT.
Wooton, Avawam, Frew, Smilax, Daley, Mosley Bend and Cutshin
around 710 PM EDT.
Other locations in the path of this storm include Hazard, Diablock,
Jeff, Viper and Bulan.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Hal Rogers Parkway between mile markers 32 and 59.
Kentucky Highway 80 in Perry County between mile markers 9 and 12.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
southeastern Kentucky.
&&
LAT...LON 3720 8363 3734 8317 3727 8312 3725 8312
3723 8310 3715 8304 3712 8306 3702 8354
TIME...MOT...LOC 2256Z 247DEG 38KT 3714 8345
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JMWSpecial weather statement, Jun 11, 7:22 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service JACKSON KY
722 PM EDT Sun Jun 11 2023
KYZ080-085>087-116-112345-
Whitley KY-Clay KY-Knox KY-Bell KY-Laurel KY-
722 PM EDT Sun Jun 11 2023
...A strong thunderstorm will impact portions of southeastern Laurel,
Bell, Knox, Whitley and southern Clay Counties through 745 PM EDT...
At 722 PM EDT, Doppler radar was tracking a strong thunderstorm over
Rockholds, or 7 miles northeast of Williamsburg, moving east at 50
mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Wilton, Moore Hill and Louden around 725 PM EDT.
Indian Creek, Dishman Springs, Permon, Arkle, Rossland, Bertha
Station, Clate, King, Gray and Bryants Store around 730 PM EDT.
Barbourville, Emmanuel, Heidrick, Lowell, Baileys Switch, Bentley
Station, Swanpond, Garrich, Swan Lake and Hubbs around 735 PM EDT.
Hinkle, Cannon, Yeager, Bimble, Girdler, Baughman, Boone Heights,
Green Road, Jarvis and Artemus around 740 PM EDT.
Other locations in the path of this storm include Barnyard, Hammond,
Dewitt, Scalf, Walker, Salt Gum, Fount, Old Flat Lick, Mills and
Haven.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 75 in east central Kentucky between mile markers 1 and
33.
U.S. Highway 25 East in Bell County between mile markers 1 and 18.
U.S. Highway 25 East in Knox County between mile markers 1 and 26.
U.S. Highway 25 East in Laurel County between mile markers 0 and 2.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
south central and southeastern Kentucky.
&&
LAT...LON 3659 8422 3662 8426 3703 8424 3710 8358
3682 8350 3681 8351 3677 8349 3673 8350
3670 8347 3667 8346 3667 8351 3664 8361
3661 8367 3658 8369
TIME...MOT...LOC 2322Z 251DEG 45KT 3683 8410
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BATZSpecial weather statement, Jun 11, 8:20 PM EDT, 1 minute before
Special Weather Statement
National Weather Service JACKSON KY
820 PM EDT Sun Jun 11 2023
KYZ068-079-080-083>085-120100-
McCreary KY-Whitley KY-Wayne KY-Rockcastle KY-Laurel KY-Pulaski KY-
820 PM EDT Sun Jun 11 2023
...Strong thunderstorms will impact portions of Wayne, western
Laurel, Pulaski, McCreary, southern Rockcastle and western Whitley
Counties through 900 PM EDT...
At 820 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Science Hill to near Sunnybrook. Movement was
northeast at 55 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Science Hill, Dabney, Bobtown and Ruth around 825 PM EDT.
Valley Oak, Shopville, Woodstock, Great Meadows Campsites and Bent
around 830 PM EDT.
Griffin, Rockeybranch, Bloss, Coopersville, Barrier and Oil Valley
around 835 PM EDT.
Slavens, Kidds Crossing, Hansford, Pongo, Luner, Co-Operative,
Ritner, Denney, Billows and Gregory around 840 PM EDT.
Other locations in the path of these storms include Camp Wildcat,
Hazel Patch, Wood Creek Lake, Blue Heron, Whitley City, Wiborg,
Mershons, Marshes Siding, Parkers Lake, Stearns, Hare, Pine Knot,
Beulah Heights, Victory, Greenwood, Cumberland Falls S.P., Honeybee,
Youngs Creek, Krupp, Bark Camp, Duckrun and Huxley.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 75 in east central Kentucky between mile markers 43 and
53.
Kentucky Highway 80 in Laurel County between mile markers 1 and 10.
Kentucky Highway 80 in Pulaski County between mile markers 17 and
40.
Louis B. Nunn Parkway
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
A Severe Thunderstorm Watch remains in effect until 1100 PM EDT for
south central Kentucky.
&&
LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
3705 8491 3712 8490 3726 8469 3729 8409
3659 8425 3660 8479 3661 8496 3663 8500
3668 8500 3669 8502 3676 8501 3686 8506
TIME...MOT...LOC 0020Z 246DEG 48KT 3715 8463 3663 8494
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
BATZThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 8:11 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Harlan | 34 min |
| Jun 11, 8:20 PM EDT | Special Weather Statement | JKL | McCreary, Pulaski, Wayne | 40 min |
| Jun 11, 8:40 PM EDT | Severe Thunderstorm Warning | JKL | Harlan | 35 min |
| Jun 11, 8:44 PM EDT | Tornado Warning | JKL | Harlan | 31 min |
| Jun 11, 9:07 PM EDT | Special Weather Statement | JKL | Bell, Clay, Jackson, Knox, Laurel, Owsley and 1 more | 38 min |
| Jun 11, 9:40 PM EDT | Severe Thunderstorm Warning | JKL | Bell, Knox, Whitley | 35 min |
| Jun 11, 10:10 PM EDT | Special Weather Statement | JKL | Harlan, Leslie | 50 min |
| Jun 11, 11:00 PM EDT | Special Weather Statement | JKL | Knott, Letcher, Pike | 45 min |
Nearby
Tornado Warnings in Kentucky, 2023Every tornado warning in 2023Tornadoes in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.